How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56239
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

, I am concerned about my Mum. She is 88 years old on Friday

Resolved Question:

Hi, I am concerned about my Mum. She is 88 years old on Friday and in reasonably good health for her age. However, during the past year she is having problems when standing as when she does she starts to shake all over and needs support. She is fine walking with a stick, although quite slow, and she is fine sitting down and doesn't shake at all, it's just when she stands up. She takes lots of different medication although I am not sure what half of it is actually for! She is also on Warfarin and her count last month was 2.4 Her doctor has ruled out Parkinson's and has just dismissed her problem as old age. Do you have any other thoughts please?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
Thanks for this question
Can you list her meds?
and highlight any new ones?
Customer: replied 2 years ago.

Hello, I don;t have a list of her meds to hand I will have to ask her for them but this might take me a day, or so. Can I get back to you?

Expert:  Dr. Phil, MD replied 2 years ago.
Yes, you can
Customer: replied 2 years ago.

Will this cost a further £20.03?

Expert:  Dr. Phil, MD replied 2 years ago.
no
Customer: replied 2 years ago.

OK thank you. I will get back to you as soon as I can.

Many thanks

Expert:  Dr. Phil, MD replied 2 years ago.
ok
Customer: replied 2 years ago.

Hi,

Sorry for the delay but I've managed to get a list of Mum's meds. Here they are:

Alendroic Acid 70mg - Once a week

Adcal-D3 - One twice a day chewable tablets

Omeprazole 20mg - One daily

Viazem XL 180mg capsules - One daily

Simvastatin 20mg tablets - One a night

Warfarin 3mg - Taken as directed by the warfarin clinic

Ventolin 100mg Inhalation as needed

Forstair 100mg inhaler - Inhale 2 doses daily.

She also takes 2 paracetamol each night which she says is to help her sleep. She often takes paracetamol during the day as she gets a lot of back pain and pains in her side. She has also had 2 infusion treatments for her osteoperosis and is due a visit to the hospital in March to discuss if she needs any further treatment to help with her back pain and the sharp pains she gets in her side.

I think that is it. I look forward to your reply.

Many thanks

Expert:  Dr. Phil, MD replied 2 years ago.
I don't think it is the meds
was any blood tested?
urine?
Customer: replied 2 years ago.

As her doctor has put her shaking/wobbly legs while standing down to old age Mum has just accepted this as a part of getting old. She has had blood tests done recently for the infusions but I don't think she has had a urine test.

As already mentioned this has been going on for well over a year now and only happens when she stands still.

Expert:  Dr. Phil, MD replied 2 years ago.
OK
I think she needs a full blood panel
complete blood count, thyroid, vitamin D, B12 and comprehensive metabolic panel.
This could easily be a vitamin deficiency
Customer: replied 2 years ago.

I forgot to mention that she does eat a very well balanced diet and has plenty of fruit and vegetables on a daily basis.

If you think she needs a full blood panel what do I say to her doctor? Do I suggest this, or should I leave it to him to suggest it (as if it was his idea). As already mentioned he seems to have put it down to old age and doesn't seem that interested in looking into it further.

Expert:  Dr. Phil, MD replied 2 years ago.
I would absolutely suggest it
and the problem is that many vitamins are not absorbed when you get older
also thyroid and blood counts and kidney can be off for many reasons
Customer: replied 2 years ago.

Just one last question.

If it is a vitamin deficiency is this treatable? And do you think it would help solve her shaking problems when standing?

Expert:  Dr. Phil, MD replied 2 years ago.
yes, you can often treat it with super doses of the vitamin or IM injections
Dr. Phil, MD and other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 2 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)